I started taking HRT (.50 Divigel and 100 mg. Prometrium) 5 months ago, after being on OrthoTricyclin Lo for about 3 years. My scalp hair had thinned a lot on OTL, and when I first started HRT my scalp hair stopped thinning completely. But now I am noticing more hair in my drain trap again, and I'm wondering if it's related to the HRT. I have read that it's better for hair retention to take Prometrium only part of the month. I am also wondering if the .50 Divigel dose is too low.
Hair thinning is often associated with changes in hormones like pregnancy and menopause. It also occurs with low thyroid and high testosterone levels as well. Since it takes about 3 months for either increases or decreases in hair growth to be noticed, the changes now could have been started several months ago. Stress and certain medications are other causes for hair loss.
Have your doctor check your hormone levels including estrogen, thyroid and testosterone. You might also want to see a dermatologist to check for any scalp disease. The number of days you take progesterone is not a certain fix. but if you want to try changing the progesterone, you can also ask your doctor about lowering the dose and continuing it all month.
Machelle Seibel, MD
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.